HELP

by kim
(macomb, michigan)

Hi Wray,

I have recently started to research and read on the topic of oetrogen dominance and believe it to be a huge contributor to my problems. I confirmed via saliva testing that I have a VERY low progesterone level and a slightly elevated Estrogen level. I started on Dr. Lee’s dosage of 40- 60 mg of cream daily, obviously with very little impact. I was excited to find and read your website and some of the research by Dr. Dalton. I am 37 and having very abnormal periods, often with heavy clots tapering down to very little, bout often never really stopping completely between cycles. I started taking 400 mg divided in 3 daily doses. Over 3 days by the end of the 3rd day I though my heart would pound out of my chest, panic attack, nausea, insomnia. I understand this to be the estrogen receptors waking as a result of the progesterone. I had to decrease the dose to 200 to 250 mg because the symptoms were too severe. Please advise me as to my next steps including dosage, when to expect the symptoms to decrease and when to retest. Please note that by day 5 the bleeding had stopped, still having mild panic like symptoms and nausea. Thanks

Comments for HELP

Click here to add your own comments

Jul 05, 2012
HELP
by: Wray

Hi Kim Unfortunately as you say the 40-60mg/day doesn't do much, and often makes things worse. We do have more info about this on our Menstruation and Progesterone Misconceptions pages. The menstruation page mentions continual bleeding and what to do about it. I'm pleased it stopped. I'm so pleased you noted Dr Dalton, an amazing woman who gave of her time freely whenever I had a query. I'm so sorry you had such a severe reaction to the progesterone, normally I find that amount prevents Oestrogen Dominance, now I know it doesn't! I'm still learning, in spite of having done this for 15 years. All those symptoms you describe can be explained by excess oestrogen. It's an excitatory, inflammatory hormone. Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here, here, here, here, here, here and here. There's info on panic attacks on our Anxiety page. Info on nausea on our Migraines page. And progesterone significantly and positively affects sleep, by it's interaction with the GABA receptors, see here, here and here. Continued below.

Jul 05, 2012
HELP Part 2
by: Wray

Hi Kim I hesitate to ask you to increase again, so if you feel you can manage to last out on the amount you're using, I would stick with that. Hopefully it will be enough to continue to help, how long it will take before symptoms calm down I don't know, it is trial and error. The anxiety page does give a list of nutrients which might help the panic. The nausea is often helped by glutamine. I suggest taking anywhere from 2000-8000mg/day, it's not unpleasant, mildly sweet, so can be taken in water. I put some in my water bottle which I drink over the course of the day. About retesting, the results will probably make your doctor freak out! Saliva results can be very high, see here. We run Saliva Tests and although the women were only given 100mg/day, the results were still quite high. If you do have a test done, please make sure they do oestrogen again too. We've found it's the ratio which is all important and not the amount, there's more info on our Hormone Testing page. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...